Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
197 Doctors are Online

Have taken Z-pac and started sore throat again, got another antibiotic. Risk of infecting the infant?

User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 2006
Answered : 1583 Questions
Question
I have taken a z-pac for5
5 days got off and started sore throat again , got another antibiotic because I will be around an infant on Saturday... will it be ok? I don't want to pass anything to him.
Posted Mon, 9 Sep 2013 in General Health
 
 
Answered by Dr. Basheer Ahamed 1 hour later
Brief Answer:
Azithromycin for 5 days.

Detailed Answer:
Hello,

Welcome to XXXXXXX Thanks for your query.

Azithromycin is an antibiotic and only effective against bacteria alone.
The usual dosage is 500 mg once daily on the first day then 250 mg once daily from 2 t0 5 days.

If the second episode of sore throat is due to bacterial infection you may continue another course of antibiotic but if it due to viral infection you may still carry the risk of infecting the infant.

Repeat the course of antibiotic to prevent secondary bacterial infection and at the same time avoid close contact and kissing the infant on the face to prevent the spread of infection to the infant.

Hope the answer helps you.



Above answer was peer-reviewed by
 
Follow-up: Have taken Z-pac and started sore throat again, got another antibiotic. Risk of infecting the infant? 10 hours later
Would it be better to avoid the trip? Is holding but not kissing ok, or is it the breathing that on him that I need to worry about? there is also a 4 yr old there. Would it be the same for her or anyone else?
 
 
Answered by Dr. Basheer Ahamed 11 minutes later
Brief Answer:
Avoid close physical contact.

Detailed Answer:
Hello,

Avoid close physical contact like kissing of the face of the infant and the 4 year child as well.

The infant is more prone for infection then the 4 year old child.

You may carry on with the trip but take your precautions.

In my opinion there is always a risk of infection. So you may postpone the trip till your are completely free from the infection.
Above answer was peer-reviewed by
 
Follow-up: Have taken Z-pac and started sore throat again, got another antibiotic. Risk of infecting the infant? 52 minutes later
Thank you for your honest reply.
 
 
Answered by Dr. Basheer Ahamed 2 minutes later
Brief Answer:
You're most welcome.

Detailed Answer:
You're most welcome.
Above answer was peer-reviewed by
 
Follow-up: Have taken Z-pac and started sore throat again, got another antibiotic. Risk of infecting the infant? 50 minutes later
I do have another question. I went to a Dentist about three and a half years and had a cleaning and x-rays. I have never needed dental work. The hygenists glove tasted "sour" and that was strange and by the time I left my throat was burning. I did not say anything and by the afternoon I had to see a Dr. He could not determine anything so I just took antibioics and that was it. I did have one episode where I got a sore throat again after that. This last time I started another sore throat and realized I had sprayed bug spray so could that have aggravated it too? I know I know I may have accidentally inhaled quite a bit.
 
 
Answered by Dr. Basheer Ahamed 3 hours later
Brief Answer:
Bacterial infection of the throat.

Detailed Answer:
Hello,

There is always a possibility of acquiring nosocomial(Hospital acquired) infection from a health personnel.
Most of the strains of bacteria are virulent and not respond to antibiotics.
This may be reason for recurrent sore throat.

Consult your doctor a ask for a Throat swab test for culture and sensitivity.
Based on the test the causative organism may be known and appropriate antibiotic may be chosen for complete cure.

Accidental inhalation of bug spray causes irritant pharyngitis with mimics sore thorat.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor